MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/28/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, when a 980 ventilator was powered on, it failed the power on self test (post) and generated an exhalation flow sensor error message.The ventilator was not in use on a patient at the time of the reported event.The service engineer (se) inspected the device and found the exhalation flow sensor was damaged.The se replaced the exhalation flow sensor and performed extended self-testing on the device and all tests passed.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key6598505
Report Number8020893-2017-06293
Device Sequence Number746416
Product Code CBK
UDI-Device Identifier10884521171565
UDI-Public10884521171565
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980
Device Catalogue Number980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2017
Initial Date Received by Manufacturer 05/02/2017
Supplement Date Received by Manufacturer10/17/2017
Initial Report FDA Received Date05/30/2017
Supplement Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1